Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 10, NWS Topeka, KS

April 10, 20066 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 10, 2006, 3:36 AM CDT for 6 counties in Kansas. It took effect at Apr 10, 2006, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2006, 3:36 AM CDT (08:36 UTC)
In effect from
Apr 10, 2006, 10:00 AM CDT
Expired
Apr 10, 2006, 7:32 PM CDT
In force
10 hr
Issued by
NWS Topeka, KS

Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2864 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 100836
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
336 AM CDT MON APR 10 2006

...STRONG AND GUSTY SOUTHERLY WINDS ARE EXPECTED ACROSS MUCH OF
NORTH CENTRAL KANSAS TODAY...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE HIGH PLAINS WILL
RESULT IN INCREASING STRONG AND GUSTY SOUTHERLY WINDS FOR MUCH OF
THE AREA TODAY. ACROSS NORTH CENTRAL KANSAS WINDS BY LATE MORNING
ARE EXPECTED TO AVERAGE AROUND 30 MPH WITH GUSTS UP TO AROUND 45
MPH.  THE GUSTY WINDS WILL BE SLOW TO DIMINISH DURING THE EVENING HOURS.


KSZ008-009-020-021-034-035-101645-
/O.NEW.KTOP.WI.Y.0010.060410T1500Z-060411T0300Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
336 AM CDT MON APR 10 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

STRONG AND GUSTY SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO
AROUND 45 MPH ARE EXPECTED BY LATE MORNING. THE GUSTY WINDS WILL
CONTINUE INTO THE MID EVENING HOURS BEFORE DIMINISHING BELOW
ADVISORY LEVELS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$


PF
2 follow-up statements
000 
WWUS73 KTOP 101610
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1110 AM CDT MON APR 10 2006

...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS MUCH OF 
NORTH CENTRAL KANSAS TODAY...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE HIGH PLAINS WILL
KEEP STRONG AND GUSTY SOUTHERLY WINDS FOR MUCH OF THE AREA TODAY.
WINDS ACROSS NORTH CENTRAL KANSAS SHOULD AVERAGE AROUND 30 MPH
WITH GUSTS UP TO AROUND 45 MPH. THE GUSTY WINDS WILL BE SLOW TO
DIMINISH DURING THE EVENING HOURS.

KSZ008-009-020-021-034-035-110300-
/O.CON.KTOP.WI.Y.0010.000000T0000Z-060411T0300Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
1110 AM CDT MON APR 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

STRONG AND GUSTY SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
AROUND 45 MPH ARE EXPECTED THROUGH THE AFTERNOON. THE STRONG AND
GUSTY WINDS WILL CONTINUE INTO THE MID EVENING HOURS BEFORE
DIMINISHING BELOW ADVISORY LEVELS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH ARE POSSIBLE. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$
000 
WWUS73 KTOP 110032
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
732 PM CDT MON APR 10 2006

KSZ008-009-020-021-034-035-110145-
/O.CAN.KTOP.WI.Y.0010.000000T0000Z-060411T0300Z/
REPUBLIC-WASHINGTON-CLOUD-CLAY-OTTAWA-DICKINSON-
INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE
732 PM CDT MON APR 10 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY LEVELS AND ARE NOT
EXPECTED TO INCREASE THIS EVENING...THUS THE ADVISORY HAS BEEN
CANCELLED. SOUTH WINDS OF AROUND 25 MPH WITH GUSTS UP TO 40 MPH
WILL CONTINUE EARLY THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:28 PM CDT, 13 hours 8 minutes earlier.

Area forecast discussion, Apr 9, 2:28 PM CDT, 13 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
228 PM CDT SUN APR 9 2006

.DISCUSSION...

WEATHER REMAINS TRANQUIL ACROSS THE CWA THIS AFTERNOON WITH ONLY
SOME HIGH CLOUDS OVER THE NORTHERN AREAS. MOST OF THIS WAS GENERATED
OFF THE FRONT RANGE WHEN A MORE ZONAL FLOW WAS PRESENT ACROSS THE
CENTRAL ROCKIES...BUT IS NOW BEGINNING TO END WITH TRANSITION TO
MORE SOUTHWEST FLOW ALOFT. THEREFORE CLEAR SKIES WILL BE THE RULE
TONIGHT. THE LEESIDE TROUGH WILL CONTINUE TONIGHT AND MONDAY WITH
STEADY SOUTH/SOUTHEASTERLY WINDS WHICH WILL CONTINUE TONIGHT
GENERALLY IN THE 10-20 MPH. ALTHOUGH THE AIR REMAINS DRY AND SKIES
CLEAR...AM EXPECTING THE MIXING TO BE THE PRIMARY FACTOR FOR NOT
GOING ANY COOLER THAN THE MID 40S EAST. WILL ONLY LIMIT LOWS TO
AROUND 50 IN THE WESTERN AREAS WHERE BEST MIXING SHOULD OCCUR.

THE SOUTHERLY WINDS WILL BECOME GUSTY AGAIN ON MONDAY WITH SOME
GUSTS TO AROUND 40 MPH IN THE WESTERN CWA AND 35 MPH OVER THE EAST.
SOME POTENTIAL FOR A WIND ADVISORY IS THERE FOR THE WESTERN 6
COUNTIES...BUT EVENT WILL BE MARGINAL AND AN EXPECTED INCREASE IN
HIGH CLOUDS BY LATE MORNING INTO THE AFTERNOON HOURS MAY PROVE TO BE
THE DECIDING FACTOR ON WHETHER OR NOW CRITERIA WILL BE MET. WILL
HOLD OFF FOR NOW AND LET THE MID SHIFT TAKE A LATER LOOK AT FACTORS
INVOLVED TO SEE IF ONE IS NEEDED.

THE INCREASING SOUTHERLY WINDS WILL ALSO BUMP UP THE 850 TEMPS. WITH
READINGS OF 13-16 DEGREES C EAST AND 16-18 DEGREES WEST...WILL KEEP
HIGHS IN THE UPPER 70S NORTH CENTRAL AND THE MID 70S EAST...ALTHOUGH
IF HIGH CLOUDS IN THE AFTERNOON DO NOT MATERIALIZE...THEN AROUND 80 LOOKS
GOOD FOR THE NORTH CENTRAL. EITHER WAY...A GOOD 10 TO 15 DEGREES
ABOVE NORMAL FOR THIS TIME OF THE YEAR.

MON NIGHT-WED...LOOKS LIKE A WARM NIGHT MONDAY NIGHT INTO TUESDAY AS
SOUTHERLY WINDS CONTINUE AND ISENTROPIC LIFT LIKELY PROVIDING GOOD
CLOUD COVERAGE AFTER MIDNIGHT. MAY NEED TO ADD SOME POPS THIS
PERIOD FOR OVERNIGHT CONVECTION. AMOUNT OF CLEARING WILL HAVE
SOME CONTRIBUTION TO THE AVAILABLE INSTABILITY TUESDAY AFTERNOON
BEFORE THE NEXT FRONT SLIDES INTO THE CWA FROM THE NORTH. GFS
KEEPS AREA CAPPED WHILE ETA ERODES. ENOUGH SHEAR FOR SUSTAINED
UPDRAFTS SO COULD GET SOME STRONGER STORMS IN THE LATE AFTERNOON
AND EVENING. AN IN BETWEEN DAY FOR WEDNESDAY AS FRONT DROPS OVER
THE STATE AND STALLS IN WEST NORTHWESTERLY FLOW ALOFT.

THURS-SUN...TEMPS RUNNING AROUND THE 80 MARK THUR-SUN AS FLOW
TRANSITIONS FROM WEAK UPPER RIDGE TO SOUTHWESTERLY ALOFT. HAVE
KEPT TS FOR SATURDAY BUT MAY BE A BIT SOON DEPENDING ON HOW
QUICKLY NEXT WAVE EJECTS OUT OF THE WEST. MODELS HAVE VARIED WITH
STRENGTH AND SPEED OF THIS SYSTEM...AND WILL HAVE AN IMPACT ON
TEMPS FOR SUNDAY. IF SYSTEM CONTINUES TREND OF DAMPENING AND
MOVING QUICKLY NORTHEAST...COULD NEED TO INCREASE TEMPS FOR
SUNDAY. 67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 9, 3:25 PM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
325 PM CDT SUN APR 9 2006

KSZ008>012-020>024-026-034>040-054>056-058-059-102030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
325 PM CDT SUN APR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE RANGELAND FIRE DANGER INDEX WILL REMAIN IN THE EXTREME
CATEGORY OVER NORTH CENTRAL KANSAS THIS AFTERNOON...WHILE THE
VERY HIGH CATEGORY CONTINUES ACROSS THE NORTHEAST AND EAST CENTRAL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RANGELAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY
OVER NORTHEAST AND EAST CENTRAL KANSAS MONDAY AND TUESDAY.

IN NORTH CENTRAL KANSAS...THE INDEX WILL REACH THE EXTREME
CATEGORY MONDAY...AND THE VERY HIGH CATEGORY TUESDAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER ALL THE AREA
TUESDAY AND TUESDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.